Health Tip: Follow Instructions on OTC Pain Relievers

Signs that you may have taken too much ibuprofen

Please note: This article was published more than one year ago. The facts and conclusions presented may have since changed and may no longer be accurate. And "More information" links may no longer work. Questions about personal health should always be referred to a physician or other health care professional.

(HealthDay News) -- The pain reliever ibuprofen (sold over-the-counter under popular brand names including Advil and Motrin) should be taken according to dosage instructions from a doctor or on the package.

If you're taking more than one medication, be sure that the same active ingredient doesn't appear in more than one, or you could accidentally overdose.

The U.S. National Library of Medicine lists these warning signs that you may have taken too much ibuprofen, and should see your doctor:

  • Blurred vision.
  • Ringing in the ears.
  • Stomach pain, diarrhea, abdominal cramps, vomiting, heartburn or nausea.
  • Low urine output.
  • Difficulty breathing.
  • Excessive sweating, or a skin rash.
  • Headache, seizure, or fatigue.
  • Dizziness and problems with balance.
  • Difficulty speaking or confusion.

--

Last Updated: